MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number DPA1-000
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation nor were x-rays provided to confirm the alleged event.
 
Event or Problem Description
Information was received that the tip of precice diamond point remained within the femur when the surgeon was going to open the bone to insert the nail.The other instruments are being returned damaged from the surgery.
 
Additional Manufacturer Narrative
The instruments were received for visual and functional testing and the reported event was confirmed.Visual inspection revealed the thread tips of the screw capture rod (locking driver) were broken.In addition, visual inspection revealed the diamond point was broken.The root cause of the reported event is likely due to the instruments experienced high forces and/or were detached incorrectly causing the instruments to break.All instruments are functionally tested prior to shipment therefore it can be deemed the units were full functional prior to shipment.
 
Additional Manufacturer Narrative
Omit portugal from section e.1 on initial report.The correct country is spain.
 
Event or Problem Description
Correction to section e.1 (country) on initial report.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise, suite 100
aliso viejo CA 92656
MDR Report Key10292066
Report Number3006179046-2020-00341
Device Sequence Number3376798
Product Code HSB
UDI-Device Identifier00812258026462
UDI-Public812258026462
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K191336
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDPA1-000
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/17/2020
Supplement Date Received by Manufacturer10/16/2020
06/17/2020
Initial Report FDA Received Date07/17/2020
Supplement Report FDA Received Date10/16/2020
01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;